Alert archive / Texas / Tornado Warnings in 1998

Tornado Warning 44, NWS San Angelo, TX

June 12, 1998Jones County, Shackelford County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 12, 1998, 9:50 PM CDT for Jones County, Shackelford County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1998, 9:50 PM CDT (02:50 UTC)
Expired
Jun 12, 1998, 10:40 PM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Jones County, TX, Shackelford County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 6:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1998-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3579 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1998-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3579 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.3
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 130250 RRA
TORSJT
TXC253-417-130340-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
950 PM CDT FRI JUN 12 1998

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN JONES COUNTY IN NORTH CENTRAL TEXAS
  NORTHERN SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1040 PM CDT

* AT 949 PM CDT... DOPPLER RADAR AT MORAN INDICATED A DEVELOPING
  TORNADO 22 MILES NORTHWEST OF ALBANY OR 5 MILES EAST OF AVOCA
  MOVING EAST AT 10 MPH.


ABANDON MOBILE HOMES! GO IN A NEARBY STURDY BUILDING. AS A LAST
RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD.

MO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 9:04 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 12, 9:04 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
904 PM CDT FRI JUN 12 1998

THE HEAVIEST STORMS THIS EVENING HAVE NOW BEEN PUSHED INTO THE
EXTREME EASTERN AND NORTHERN COUNTIES OF THE CWA...BUT ADDITIONAL
DEVELOPMENT FILLING IN ACROSS THE NORTHERN CONCHO VALLEY AND
HEARTLAND. ALTHOUGH EXPECT MOST OF THE STORMS TO DIE OFF OVER THE
NEXT SEVERAL HOURS AS TEMPERATURES COOL...WILL GO AHEAD AND KEEP THE
CURRENT POPS GOING FOR A LITTLE BIT LONGER. REST OF FORECAST OK FOR
NOW.

07

In the hours before

Local storm report, Jun 12, 6:04 PM CDT, 3 hours 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT FRI JUN 12 1998

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....
0540 PM    8 W TENNYSON              TX   NICKEL SIZE HAIL
06/12/98   COKE

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningSJTColeman48 min
Jun 12, 7:37 PM CDTSevere Thunderstorm WarningSJTBrown63 min
Jun 12, 7:42 PM CDTFlash Flood WarningSJTBrown, Coleman2 hr
Jun 12, 8:00 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford50 min
Jun 12, 8:10 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba50 min
Jun 12, 8:26 PM CDTTornado WarningSJTShackelford49 min
Jun 12, 8:45 PM CDTSevere Thunderstorm WarningSJTHaskell65 min
Jun 12, 9:03 PM CDTSevere Thunderstorm WarningSJTColeman47 min
Jun 12, 9:44 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford51 min
Jun 12, 10:29 PM CDTSevere Thunderstorm WarningSJTRunnels, Taylor61 min
Jun 12, 11:30 PM CDTSevere Thunderstorm WarningSJTCallahan60 min

Nearby

Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.